Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 30, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 27, 2022, 1:52 PM CST for 12 counties in Kansas. It took effect at Dec 28, 2022, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2022, 1:52 PM CST (19:52 UTC)
- In effect from
- Dec 28, 2022, 6:00 AM CST
- Expired
- Dec 28, 2022, 11:40 PM CST
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 126 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS73 KICT 271952 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 152 PM CST Tue Dec 27 2022 KSZ070>072-094>096-098>100-281000- /O.NEW.KICT.WI.Y.0030.221228T1200Z-221229T0200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 152 PM CST Tue Dec 27 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM CST WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...From 6 AM to 8 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
939 WWUS73 KICT 280935 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 335 AM CST Wed Dec 28 2022 KSZ053-069-093-282345- /O.EXB.KICT.WI.Y.0030.221228T1200Z-221229T0600Z/ Chase-Butler-Cowley- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 335 AM CST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Chase, Butler and Cowley Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ070>072-094>096-098>100-282345- /O.EXT.KICT.WI.Y.0030.221228T1200Z-221229T0600Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 335 AM CST Wed Dec 28 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
845 WWUS73 KICT 282151 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 351 PM CST Wed Dec 28 2022 KSZ053-069-093-282300- /O.CAN.KICT.WI.Y.0030.000000T0000Z-221229T0600Z/ Chase-Butler-Cowley- Including the cities of Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 351 PM CST Wed Dec 28 2022 ...WIND ADVISORY IS CANCELLED... While breezy south winds will continue overnight, advisory level winds are likely done for the day. $$ KSZ070>072-094>096-098>100-290600- /O.CON.KICT.WI.Y.0030.000000T0000Z-221229T0600Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 351 PM CST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Greenwood, Woodson, Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
157 WWUS73 KICT 290540 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1140 PM CST Wed Dec 28 2022 KSZ070>072-094>096-098>100-290645- /O.CAN.KICT.WI.Y.0030.000000T0000Z-221229T0600Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1140 PM CST Wed Dec 28 2022 ...WIND ADVISORY IS CANCELLED... Winds have started to decrease across southeast Kansas and therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:55 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 27, 11:55 AM CST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1155 AM CST Tue Dec 27 2022 .SHORT TERM...(Today through Thursday night) Issued at 231 AM CST Tue Dec 27 2022 Currently, a developing trough is just off the Pacific NW coast while weak ridging is building over the Plains. At the surface, the area of high pressure that drifted south across the overnight continues to push southeast of the area. A tightening pressure gradient will will bring increased winds to the region today through late Wednesday while the PCNW trough slides into the Great Basin. Trended winds up during this period, especially over southeast KS tomorrow as the latest models continue to show 35kts just off the surface that would easily mix down. Temperatures will trend warmer through Wednesday, with southerly flow continuing to influence the region. As previously discussed, temps today continue to be challenging as lingering snowpack continues to modify temperatures, but otherwise, expect well above normal temperatures in the coming days. .LONG TERM...(Friday through Monday) Issued at 231 AM CST Tue Dec 27 2022 By late Wednesday, the western trough and associated developing surface low, will eject out over the South Central Plains and quickly make way to the Upper Mississippi Valley. Right on its heels, a secondary trough will move through the region Friday into Saturday. As with the previous forecast, rain chances with this system continues to trend drier for our area. But don't fret, as yet another much more pronounced trough will dig into the Great Basin by late Sunday/Monday. This next system will bring back precipitation chances. However, there remains quite a bit of uncertainty given notable differences in how this trough moves out over Mid-America, both in space in time. Temperature wise, the area will remain near to above normal through the extended periods with highs generally in the upper 40s to mid 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1139 AM CST Tue Dec 27 2022 VFR is anticipated through the upcoming TAF period. Stout southerly winds will increase as we move into the predawn hours and into the day on Wed, especially for areas along and east of I-135 where gusts of 30-40+ knots are anticipated during the day on Wed. Low level wind shear is still expected to develop tonight for locations along and east of I-135. && .FIRE WEATHER... Issued at 400 AM CST Tue Dec 27 2022 Very high grassland fire danger will be possible across portions of south central and southeast Kansas on Wednesday, this threat will be limited by any remaining snowpack. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 43 34 56 40 / 0 0 0 0 Hutchinson 48 34 57 35 / 0 0 0 0 Newton 43 34 53 38 / 0 0 0 0 ElDorado 42 34 54 43 / 0 0 0 0 Winfield-KWLD 44 35 58 45 / 0 0 0 0 Russell 56 30 56 30 / 0 0 0 0 Great Bend 54 31 58 32 / 0 0 0 0 Salina 48 33 56 33 / 0 0 0 0 McPherson 46 33 56 35 / 0 0 0 0 Coffeyville 38 32 53 48 / 0 0 0 0 Chanute 38 32 50 47 / 0 0 0 0 Iola 37 32 49 45 / 0 0 0 0 Parsons-KPPF 38 32 52 48 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...MWM FIRE WEATHER...KMB
Hazardous weather outlook, Dec 27, 4:04 AM CST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 404 AM CST Tue Dec 27 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 404 AM CST Tue Dec 27 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Wind chills of 0 to 5 below are possible this morning along and east of a line from Salina to Wichita. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Sustained winds of 30 mph, with gusts of 40 to 45 mph, are possible across portions of southeast Kansas on Wednesday. Very high grassland fire danger will be possible across portions of south central and southeast Kansas on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.